Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 35, NWS Albuquerque, NM

July 29, 20145 counties in New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 29, 2014, 5:47 AM MDT for 5 counties in New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 5:47 AM MDT (11:47 UTC)
Expired
Jul 29, 2014, 7:45 AM MDT
In force
118 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Curry County, NM, De Baca County, NM, Guadalupe County, NM, Quay County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 47 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WGUS55 KABQ 291147
FFWABQ
NMC009-011-019-037-041-291345-
/O.NEW.KABQ.FF.W.0035.140729T1147Z-140729T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT TUE JUL 29 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHWESTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 745 AM MDT

* AT 542 AM MDT...EXTENSIVE FLASH FLOODING FROM A LARGE THUNDERSTORM 
  COMPLEX STRETCHING FROM NEAR NEWKIRK TO 20 MILES SOUTH OF FORT SUMNER 
  WAS EXPANDING IN COVERAGE . INDIVIDUAL THUNDERSTORM  CELLS WERE SLOWLY 
  MOVING TOWARD THE EAST AT AROUND 10 MPH.  HOURLY RAINFALL RATES AROUND 
  2 INCHES PER HOUR CAN BE EXPECTED. OF PARTICULAR CONCERN WILL BE THE 
  ALAMOGORDO CREEK DRAINAGE BASIN...STATE ROAD 156....AND NUMEROUS SMALL 
  CREEKS AND WASHES THAT DRAIN TOWARD THE PECOS RIVER BOTH ABOVE AND 
  BELOW SUMNER LAKE.  THE HEAVIEST  RAINFALL WILL SLOWLY SHIFT EASTWARD 
  IMPACTING AREAS NEAR QUAY...RAGLAND  AND HOUSE.   STRONG FLOWS IN 
  ARROYOS AND SMALL CREEKS ARE LIKELY THAT  DRAIN TOWARD THE  NORTH 
  INCLUDING BARRANCA CREEK.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE.

&&
KJ
LAT...LON 3492 10429 3504 10378 3519 10349 3497 10355
      3431 10359 3431 10404 3400 10431 3407 10436
      3435 10423 3447 10429 3454 10443 3465 10442
      3472 10453 3497 10442

$$
2 follow-up statements
385 
WGUS75 KABQ 291332
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
732 AM MDT TUE JUL 29 2014

NMC009-011-019-037-041-291345-
/O.CON.KABQ.FF.W.0035.000000T0000Z-140729T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY NM-DE BACA NM-GUADALUPE NM-QUAY NM-ROOSEVELT NM-
732 AM MDT TUE JUL 29 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM MDT FOR
NORTHWESTERN ROOSEVELT...SOUTHWESTERN QUAY...EAST CENTRAL
GUADALUPE...EASTERN DE BACA AND SOUTHWESTERN CURRY COUNTIES...

AT 730 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
WIDESPREAD HEAVY RAIN WAS GRADUALLY DIMINISHING AND SHIFT SLOWLY
EASTWARD ACROSS THE CAPROCK REGION. RUNOFF FROM TORRENTIAL 
RAINFALL DURING THE 3 TO 6 HOURS WILL CONTINUE TO RESULT IN 
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS IN THE
AREA BETWEEN NEWKIRK AND RAGLAND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

&&

LAT...LON 3492 10429 3504 10378 3519 10349 3497 10355
      3431 10359 3431 10404 3400 10431 3407 10436
      3435 10423 3447 10429 3454 10443 3465 10442
      3472 10453 3497 10442

$$
678 
WGUS75 KABQ 291345
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
745 AM MDT TUE JUL 29 2014

NMC009-011-019-037-041-291353-
/O.EXP.KABQ.FF.W.0035.000000T0000Z-140729T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY NM-DE BACA NM-GUADALUPE NM-QUAY NM-ROOSEVELT NM-
745 AM MDT TUE JUL 29 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 AM MDT FOR NORTHWESTERN
ROOSEVELT...SOUTHWESTERN QUAY...EAST CENTRAL GUADALUPE...EASTERN DE
BACA AND SOUTHWESTERN CURRY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVIEST 
RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. SOME LIGHT TO MODERATE RAIN WILL CONTINUE 
ALONG WITH MINOR FLOODING...BUT THE THREAT FOR FLASH FLOODING IS 
ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3492 10429 3504 10378 3519 10349 3497 10355
      3431 10359 3431 10404 3400 10431 3407 10436
      3435 10423 3447 10429 3454 10443 3465 10442
      3472 10453 3497 10442

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:27 AM MDT, 20 minutes earlier.

Area forecast discussion, Jul 29, 5:27 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 AM MDT TUE JUL 29 2014

.AVIATION...
12Z TAF CYCLE
STORMS WILL PERSIST ACROSS THE EC NM BEFORE DISSIPATING AROUND
NOON. HEAVIEST CORES AND LIGHTNING SHOULD REMAIN SOUTH OF
KTCC...BUT MVFR CIGS AND SLIGHT VSBY REDUCTION EXPECTED AS STORMS
BUILD ENE. ERRATIC AND GUSTY WINDS FROM THESE STORMS
POSSIBLE...BUT NOT LIKELY TO IMPACT TERMINAL SITES. LOCALIZED LOW
CLOUDS AND PATCHY FOG POSSIBLE IN RAIN IMPACTED AREAS...BUT NOT AS
WIDESPREAD AS PREVIOUSLY THOUGHT.

AFTERNOON AND EVENING ACTIVITY REMAINS FUZZY...BUT CONFIDENCE
GROWING FOR A LESS ACTIVE EVENT DUE TO THE COMBO OF RESIDUAL CLOUD
COVER EAST AND DRIER AIR OUT WEST. LATEST HIGH
RES MODELS FAVOR STORMS OVER THE NORTHERN HIGHER TERRAIN...WITH
MTN OBSCURATIONS EXPECTED. CONFIDENCE LOW ANY TERMINAL SITE WILL
BE IMPACTED...THOUGH CURRENT THINKING PEGS KLVS...KSAF...AND KGUP
HAVING BEST CHANCES. AFTN TSTMS COULD STILL PRODUCE LOCALIZED MVFR
CIGS/VSBYS WITH GUSTY AND ERRATIC WINDS. STORMS SHOULD DISSIPATE
AFTER SUNSET AND END BY MIDNIGHT WITH IMPROVING CONDITIONS.

24

&&

.PREV DISCUSSION...340 AM MDT TUE JUL 29 2014...
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINS ACROSS THE EAST
CENTRAL PLAINS THROUGH THE LATE MORNING HOURS TODAY BEFORE
GRADUALLY DIMINISHING. STORM ACTIVITY THIS AFTERNOON AND EVENING
WILL BE LESS THAN PREVIOUS DAYS AS DRIER AIR WORKS IN FROM THE
WEST. A BACKDOOR COLD FRONT WILL ENTER THE NORTHEAST PLAINS
WEDNESDAY AFTERNOON AND PUSH TO THE CONTINENTAL DIVIDE BY
THURSDAY...WITH STRONG GAP WINDS DEVELOPING OVERNIGHT WEDNESDAY
ALONG THE CENTRAL MOUNTAINS. THE FRONT WILL REINVIGORATE LOW LEVEL
MOISTURE AND LEAD TO INCREASED SHOWER AND THUNDERSTORM ACTIVITY
THURSDAY THROUGH MUCH OF THE WEEKEND. HEAVY RAINS FROM SLOW MOVING
STORMS MAY PRODUCE FLASH FLOODING OVER RECENT BURN SCARS AND AREAS
HAVING RECENTLY RECEIVED LARGE AMOUNTS OF RAIN.

&&

.DISCUSSION...
NATIONAL WEATHER SERVICE RADAR AND SATELLITE IMAGERY SHOW A LARGE
AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE EAST CENTRAL PLAINS
THIS MORNING. IMPRESSIVE AND COLDEST CLOUD TOPS /-73C/ NOTED NEAR
SANTA ROSA COMPLEX...AS WELL AS NEAR RUIDOSO. THE HRRR AND NAM12
MODELS DEPICT THESE STORMS CONGEALING THROUGH THE MORNING HOURS
TODAY AND PRODUCING LARGE SWATHS OF HEAVY RAIN. A NEW FLASH FLOOD
WATCH WILL BE ISSUED FOR TODAY COVERING MUCH OF THE EAST CENTRAL
AND NORTHEAST PLAINS...AS WELL AS THE NORTHERN MOUNTAINS AND
RECENT BURN SCARS. THESE AREAS HAVE SEEN LARGE AMOUNTS OF RAIN IN
RECENT DAYS...AND WILL BE SUSCEPTIBLE TO FLASH FLOODING WITH ANY
ADDITIONAL HEAVY RAINS. HOWEVER...CONFIDENCE NOT AS HIGH DUE TO
PERSISTENT CLOUD COVERAGE INTO THE AFTERNOON AND EVENING HOURS
THAT MAY LIMIT STORM DEVELOPMENT. ELSEWHERE...AS AN UPPER LEVEL
WAVE MOVES AROUND THE HIGH...DRY AIR WILL BEGIN WORKING INTO
WESTERN NM AND GENERALLY LOWER STORM COVERAGE...SO LOWERED POPS
OVER THIS AREA.

THE DRY AIR WILL REMAIN INTACT WEDNESDAY ACROSS WESTERN NEW
MEXICO...KEEPING STORM ACTIVITY LESS THERE. AS THE WAVE EXITS THE
STATE...A BACKDOOR COLD FRONT WILL ENTER NE NM WEDNESDAY
AFTERNOON...BRINGING INCREASED MOISTURE AND STRONG WINDS. STORM
ACTIVITY WILL INCREASE ACROSS THE NORTHERN MTS AND NORTHEAST
PLAINS WEDNESDAY NIGHT AS A RESULT. THE FRONT WILL REACH THE
CONTINENTAL DIVIDE BY THURSDAY MORNING...WITH STRONG WINDS
EXPECTED THROUGH THE GAPS OF THE CENTRAL MOUNTAINS.

WITH NEW FOUND MOISTURE...SHOWERS AND THUNDERSTORMS WILL REMAIN
VERY ACTIVE THURSDAY THROUGH THE WEEKEND ACROSS WESTERN AND
CENTRAL NM. MODELS INDICATE A SERIES OF WAVES ROUNDING THE UPPER
LEVEL HIGH FRIDAY NIGHT INTO SATURDAY AND SUNDAY NIGHT INTO
MONDAY. THIS EXTRA LIFT WILL ONLY INCREASE STORM ACTIVITY AND
PROVIDE BETTER CONDITIONS FOR HEAVY RAINS...THUS FLASH FLOODING
WILL REMAIN A MAJOR CONCERN. 24/41

&&

.FIRE WEATHER...
NO SIGNIFICANT CHANGES TO THE OVERALL FORECAST
PACKAGE...WITH FIRE WX CONCERNS REMAINING LOW. THE BIGGEST THREAT
IS HEAVY RAINS POSSIBLE EACH DAY THAT COULD CAUSE FLASH FLOODING
OVER RECENT BURN SCAR AREAS.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH THE EARLY
MORNING HOURS TODAY...ESPECIALLY ACROSS THE EAST CENTRAL PLAINS.
AREAS OF LOW CLOUDS AND PATCHY FOG MAY DEVELOP ACROSS THE EAST BUT
WILL BE SHORT LIVED. RESIDUAL CLOUD COVER OUT EAST AND DRIER AIR
COMING INTO THE WEST WILL ACT TO DECREASE STORM ACTIVITY THIS
AFTERNOON AND EVENING...MOST NOTABLY ACROSS THE WEST.

THE UPPER LEVEL DISTURBANCE THAT IS SETTING OFF CONVECTION THIS
MORNING WILL CONTINUE TO WORK AROUND THE HIGH AND EXIT THE STATE
WEDNESDAY. THIS WILL ALLOW A BACKDOOR COLD FRONT TO ENTER THE
NORTHEAST PLAINS WITH GUSTY WINDS AND INCREASED MOISTURE WEDNESDAY
AFTERNOON AND EVENING. WHILE DRY AIR REMAINS OVER WESTERN NM...THE
UPSLOPE FLOW AND INCREASED MOISTURE WILL LEAD TO MORE STORMS
DEVELOPING OVER THE NORTHEAST PLAINS AND NORTHERN MTS WEDNESDAY
EVENING. THE FRONT WILL REACH THE GAPS OF THE CENTRAL MOUNTAINS LATE
WEDNESDAY NIGHT AND PUSH THROUGH BY MIDNIGHT. EXPECT STRONG WINDS IN
THE TYPICAL GAP WIND LOCATIONS PERSISTING INTO THE MID MORNING HOURS
THURSDAY. HUMIDITY RECOVERIES WILL IMPROVE ALONG WITH COOLER TEMPS.

EXPECT LITTLE CHANGE IN THE OVERALL PATTERN THURSDAY THROUGH THE
WEEKEND...WITH DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON AND EVENING. MODELS DEPICT ANOTHER SERIES OF WAVES
ROUNDING THE UPPER LEVEL HIGH FRIDAY INTO SATURDAY AND SUNDAY INTO
MONDAY. THESE WILL HELP INVIGORATE STORM ACTIVITY AND POTENTIALLY
INCREASE THE THREAT FOR FLASH FLOODING. OTHERWISE...LITTLE CHANGE IS
EXPECTED IN DAYTIME HIGHS...WITH THE WESTERN REMAINING NEAR TO
SLIGHTLY BELOW NORMAL AND THE EAST BELOW TO WELL BELOW NORMAL.
OVERNIGHT HUMIDITIES WILL FLUCTUATE DAY TO DAY...ESPECIALLY BASED ON
OVERNIGHT CONVECTION...BUT GENERALLY REMAIN GOOD TO EXCELLENT MOST
AREAS.  24

&&

.AVIATION...
06Z TAF CYCLE
VERY ACTIVE AND HIGH IMPACT PERIOD FOR AVIATION THROUGH AT LEAST
SUNRISE TUESDAY. THE UPPER LEVEL WAVE APPROACHING SLOWLY FROM THE
WEST IS INTERACTING WITH MOIST UPSLOPE FLOW FROM THE CENTRAL MT
CHAIN EASTWARD ACROSS THE PLAINS. TORRENTIAL RAINS ARE IMPACTING
AREAS NEAR ROSWELL...WITH LOW TOPPED AND HIGHLY EFFICIENT RAIN
PROCESSES ALONG THE EAST SLOPES. GUIDANCE DEVELOPS THE ENTIRE AREA
OF CONVECTION CURRENTLY OVER THE EAST INTO WIDESPREAD MODERATE TO
HEAVY RAINFALL DURING THE PREDAWN HOURS. DETERIORATED TAF CIGS TO
NEAR 020 WITH RAIN AND MIST MOST OF THE NIGHT FOR KLVS...KTCC...
AND KROW. FARTHER WEST POPCORN TYPE SHOWER ACTIVITY IS DRIFTING
NORTH AROUND KABQ/KSAF WESTWARD INTO ARIZONA. ONLY INCLUDED VCSH
SINCE RAIN FOOTPRINTS ARE SMALL AND ACTIVITY IS ISOLD IN NATURE AT
THIS TIME.

TOMORROW POSES A VERY TRICKY FORECAST WITH REGARD TO TIMING OF
POTENTIAL REDEVELOPMENT OF CONVECTIVE ACTIVITY. LATEST GUIDANCE
DOES NOT OFFER ANY CONFIDENCE...BUT WITH THE UPPER WAVE DIRECTLY
OVERHEAD AND LOTS OF CLOUD COVER AND COOL TEMPS HAVE JUST GONE
VCSH FOR NOW CENTRAL AND WEST. THE EAST MAY ACTUALLY NEVER REALLY
CLEAR OUT FROM RAIN/STORM ACTIVITY UNTIL THE UPPER WAVE DEPARTS
THE REGION.

GUYER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
NMZ512>515-523-526>534-537-539.

FLASH FLOOD WATCH UNTIL 6 AM MDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES...NMZ521-522-524-535-536-538-540.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
NMZ510-511-516.

&&
Hazardous weather outlook, Jul 28, 5:48 AM MDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 AM MDT MON JUL 28 2014

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
548 AM MDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER VERY ACTIVE PERIOD OF THUNDERSTORMS IS EXPECTED TODAY AND
TONIGHT...WITH LOCALLY HEAVY RAINFALL A GOOD BET OWING TO SLOW
CELL MOVEMENT AND COLLIDING OUTFLOW BOUNDARIES. THE MOST
WIDESPREAD HEAVY THUNDERSTORM RAINS WILL OCCUR ACROSS THE WESTERN
AND NORTHERN MOUNTAINS AS WELL AS AREAS ALONG AND JUST EAST OF THE
CENTRAL MOUNTAIN CHAIN. ADDITIONAL HEAVY RAIN WILL LIKELY SPREAD
TO THE NORTHEAST QUARTER OF THE STATE ONCE AGAIN THIS
EVENING...IMPACTING AREAS THAT RECEIVED FLOODING RAINFALL THIS
PAST NIGHT. WHILE THE MAIN THREAT FROM TODAY/S STORMS WILL BE
HEAVY RAIN... A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
DIME SIZE AND WIND GUSTS BETWEEN 40 AND 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS OVER NORTHERN AND CENTRAL NEW MEXICO.
SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH
COULD LEAD TO FLOODING. STORMS MAY ALSO PRODUCE SMALL HAIL...AND
GUSTY WINDS UP TO 50 MPH. THE TUESDAY THROUGH THURSDAY PERIOD
COULD BE ESPECIALLY ACTIVE AS THE AFFECTS OF SURFACE FRONTS AND
WEAK DISTURBANCES ENHANCE STORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

41

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:22 PM MDTAreal Flood AdvisoryABQRio Arriba113 min
Jul 28, 7:12 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt93 min
Jul 28, 7:37 PM MDTSpecial Weather StatementABQRoosevelt23 min
Jul 28, 7:44 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt91 min
Jul 28, 8:37 PM MDTSpecial Weather StatementABQRoosevelt23 min
Jul 28, 9:11 PM MDTAreal Flood AdvisoryABQColfax109 min
Jul 28, 9:32 PM MDTAreal Flood AdvisoryABQSan Miguel118 min
Jul 28, 10:16 PM MDTAreal Flood AdvisoryABQChaves4 hr
Jul 28, 11:33 PM MDTAreal Flood AdvisoryABQTorrance4 hr
Jul 28, 11:45 PM MDTAreal Flood AdvisoryABQChaves, Lincoln4 hr
Jul 29, 1:11 AM MDTAreal Flood AdvisoryABQChaves109 min
Jul 29, 1:17 AM MDTAreal Flood AdvisoryABQGuadalupe118 min
Jul 29, 2:13 AM MDTAreal Flood AdvisoryABQChaves, Lincoln3 hr
Jul 29, 2:17 AM MDTAreal Flood AdvisoryABQChaves88 min
Jul 29, 2:26 AM MDTAreal Flood AdvisoryABQCurry, Guadalupe, Quay3 hr
Jul 29, 2:27 AM MDTAreal Flood AdvisoryABQChaves, Roosevelt108 min
Jul 29, 2:47 AM MDTFlash Flood WarningABQGuadalupe, Quay3 hr
Jul 29, 2:53 AM MDTFlash Flood WarningABQGuadalupe3 hr
Jul 29, 3:53 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Guadalupe, Lincoln3 hr
Jul 29, 4:50 AM MDTFlash Flood WarningABQDe Baca, Guadalupe, Quay, Roosevelt55 min
Jul 29, 5:59 AM MDTAreal Flood AdvisoryABQChaves, De Baca2 hr
Jul 29, 7:26 AM MDTAreal Flood AdvisoryABQCurry, Roosevelt2 hr
Jul 29, 7:53 AM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Guadalupe, Quay, Roosevelt112 min
Jul 29, 9:34 AM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Guadalupe, Harding, Lincoln and 3 more4 hr
Jul 29, 1:32 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Guadalupe, Quay, Roosevelt3 hr
Jul 29, 2:49 PM MDTAreal Flood AdvisoryABQGuadalupe, Torrance3 hr
Jul 29, 3:31 PM MDTSpecial Weather StatementABQBernalillo29 min
Jul 29, 3:33 PM MDTSpecial Weather StatementABQMora27 min
Jul 29, 4:17 PM MDTAreal Flood AdvisoryABQBernalillo118 min
Jul 29, 4:22 PM MDTSpecial Weather StatementABQSan Miguel23 min
Jul 29, 4:37 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance113 min
Jul 29, 4:46 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln119 min
Jul 29, 5:42 PM MDTFlash Flood WarningABQGuadalupe, Lincoln3 hr
Jul 29, 5:50 PM MDTSpecial Weather StatementABQValencia25 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.